MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Before production release, each device history record is reviewed to ensure that the product met the required specifications and release criteria.A non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint.The file indicates the use of a qualified cartridge and viscoelastic.Information regarding the handpiece was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The product was not returned for evaluation.It is unknown if a qualified products combination was used.The file indicates the reason for explant was due to an intraoperative complication.The company lens 21.0 diopter lens was replaced with company, 21.0 diopter lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, after implantation of the company¿s 21.0 d intraocular lens, a capsular rupture occurred.It was explanted the same day and replaced with a 3-piece company 21.0 d lens.There was no further impact on the patient.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned taped to the exterior of the fully assembled lens case on the posterior surface inside the opened peel pouch that was placed into the lens carton.The optic edge was torn and cracked toward the optic center.Another optic area was cracked on the anterior optic surface near the edge.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications.A qualified cartridge and viscoelastic were used.The handpiece information was not provided.It is unknown if a qualified handpiece was used.The product investigation could not determine the root cause for the reported complaint of "capsular rupture-it must be explanted".The lens was torn and cracked from the edge toward the optic center, typical in appearance to damage from insertion and removal.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The file indicates the reason for explant was due to an intraoperative complication.The company lens 21.0 diopter lens was removed and replaced with a multipiece company lens 21.0 diopter lens model.No additional information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23579905
Report Number1119421-2025-02963
Device Sequence Number9577877
Product Code HQL
UDI-Device Identifier00380652555821
UDI-Public(01)00380652555821(17)300419(11)250421(10)16030878
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.210
Device Lot Number16030878
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/03/2025
Date Device Manufactured04/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL.; MONARCH III IOL CARTRIDGE C.; VISCOAT OVD.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown